Transformation Groups

, Volume 3, Issue 2, pp 181–207

BC-type interpolation Macdonald polynomials and binomial formula for Koornwinder polynomials

  • A. Okounkov


We consider 3-parametric polynomialsPμ*(x; q, t, s) which replace theAn-series interpolation Macdonald polynomialsPμ*(x; q, t) for theBCn-type root system. For these polynomials we prove an integral representation, a combinatorial formula, Pieri rules, Cauchy identity, and we also show that they do not satisfy any rationalq-difference equation. Ass → ∞ the polynomialsPμ*(x; q, t, s) becomePμ*(x; q, t). We also prove a binomial formula for 6-parametric Koornwinder polynomials.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [C1] I. Cherednik,Double affine Hecke algebra and Macdonald's conjectures, Annals of Math.141 (1995), 191–216.Google Scholar
  2. [C2] I. Cherednik,Macdonald's evaluation conjectures and difference Fourier transform, Invent. Math.122 (1995), no. 1, 119–145.Google Scholar
  3. [D1] J. F. van Diejen,Commuting difference operators with polynomial Eigenfunctions, Compositio Math.95 (1995), 183–233.Google Scholar
  4. [D2] —,Self-dual Koornwinder-Macdonald polynomials, Invent. Math.126 (1996), no. 2, 319–341.Google Scholar
  5. [GR] G. Gasper and M. Rahman,Basic Hypergeometric Series, Cambridge University Press, 1990.Google Scholar
  6. [K] T. Koornwinder,Askey-Wilson polynomials for root system of type BC, Hypergeometric Functions on Domains of Positivity, Jack Polynomials, and Applications, Contemp. Math., vol. 138, Amer. Math. Soc., 1992.Google Scholar
  7. [KOO] S. Kerov, A. Okounkov, and G. Olshanski,The boundary of Young graph with Jack edge multiplicities, to appear, q-alg/9703037.Google Scholar
  8. [Kn] F. Knop,Symmetric and nonsymmetric quantum Capelli polynomials, Comment. Math. Helv.72 (1997), no. 1, 84–100.Google Scholar
  9. [KS] F. Knop and S. Sahi,Difference equations and symmetric polynomials defined by their zeros, Intern. Math. Res. Notices (1996), no. 10, 473–486.Google Scholar
  10. [M] I. G. Macdonald,Symmetric Functions and Hall Polynomials, Second edition, Oxford University Press, 1995.Google Scholar
  11. [M2] —,Affine Hecke algebras and orthogonal polynomials, Séminaire Bourbaki47 (1995), no. 797, 1–18.Google Scholar
  12. [MN] A. Molev and M. Nazarov,Capelli identities for classical groups, Mathematical Research Report Series 95-21, University of Wales, Swansea, (November 1995).Google Scholar
  13. [N1] M. Nazarov,Yangians and Capelli identities, A. A. Kirillov Representation Theory Seminar, Adv. Math. Sciences (formerly Adv. Soviet Math.) (G. Olshanski, ed.), Amer. Math. Soc., Providence, RI, 1997, pp. 139–164.Google Scholar
  14. [N2] M. Nazarov,Capelli identities for Lie superalgebras, q-alg/9610032.Google Scholar
  15. [No1] M. Noumi,Macdonald-Koornwinder polynomials and affine Hecke rings, (in Japanese), Sūrikaisekikenkyūsho Kōkyūroku (1995), no. 919, 44–55.Google Scholar
  16. [No2] M. Noumi,Macdonald's symmetric polynomials as zonal spherical functions on some quantum symmetric spaces, Advances in Math.123 (1996), 16–77.Google Scholar
  17. [Ok1] A. Okounkov,Quantum immanants and higher Capelli identities, Transformation groups1 (1996), no. 1, 99–126.Google Scholar
  18. [Ok2] —,Young basis, Wick formula, and higher Capelli identities, Internat. Math. Res. Not.17 (1996), 817–839.Google Scholar
  19. [Ok3] A. Okounkov,(Shifted) Macdonald polynomials: q-Integral representation and combinatorial formula, to appear in Compositio Math., q-alg/9605013.Google Scholar
  20. [Ok4] —,Binomial formula for Macdonald polynomials and applications, q-alg/9608021, Math. Res. Lett4 (1997), 533–553.Google Scholar
  21. [Ok5] —,A characterization of interpolation Macdonald polynomials, Adv. Appl. Math.,20 (1998), 395–428.Google Scholar
  22. [Ol] G. Olshanski,Quasi-symmetric functions and factorial Schur functions, preprint (January 1995), unpublished.Google Scholar
  23. [OO] А. Окуньков, Г. Ольшанский,Сдепнутые функции Шура, Алгебра и Анализ9 (1997), no. 2, 73–146. English translation: A. Okounkov, G. Olshanski,Shifted Schur functions, St. Petersburg Math. J.9 (1998), no. 2, to appear.Google Scholar
  24. [OO2] —,Shifted Schur functions II, in A. A. Kirillov Representation Theory Seminar, Adv. Math. Sciences (formerly Adv. Soviet Math.), (G. Olshanski, ed.), Amer. Math. Soc., Providence, RI, 1997, pp. 245–271.Google Scholar
  25. [OO3] —,Shifted Jack polynomials, binomial formula, and applications, Math. Res. Letters4 (1997), 69–78.Google Scholar
  26. [OO4] А. Окуньков,Asymptotics of Jack polynomials as the number of variables goes to infinity, to appear, q-alg/9709011.Google Scholar
  27. [S1] S. Sahi,The Spectrum of certain invariant differential operators associated to a hermitian symmetric space, Lie Theory and Geometry: in honor of Bertram Kostant, Progress in Mathematics (J.-L. Brylinski, R. Brylinski, V. Guillemin, V. Kac, eds.), vol. 123, Birkhäuser, Boston, Basel, 1994.Google Scholar
  28. [S2] —,Interpolation, integrality, and a generalization of Macdonald's polynomials, Internat. Math. Res. Notices (1996), no. 10, 457–471.Google Scholar

Copyright information

© Birkhäuser 1998

Authors and Affiliations

  • A. Okounkov
    • 1
  1. 1.Department of MathematicsUniversity of ChicagoChicagoUSA

Personalised recommendations